Welcome to Just answer !
I am a psychiatrist with expertise in this field.
I believe after 20 long years of prozac use , the drug has become ineffective as it used to be before owing to your body's development of increased tolerance / resistance against this drug after prolonged usage and this explains why you are depressed and so it warrants revision of your drug regime with likelihood of a potent anti depressant drug replacing the current prozac.
Since prozac belongs to ssri anti depressant and has worked in the past for so many years , so replacing it with another potent same class anti depressant like lexapro at dose of 10-20 mg / day or zoloft at dose of 50-100 mg / day can be considered as a good ploy to manage your depressive symptoms and cognition.
However there is another approach which some psychiatrists may take here and that is to choose a different class anti depressant other than ssri to which prozac belongs , due to the belief of development of cross - tolerance against other ssri anti depressants owing to prolonged use of an ssri prozac, in which case they may like to choose either an snri anti depressant drug like effexor xr at dose of 37.5 mg twice a day or cymbalta at dose of 60 mg bedtime single dose or they may even choose Remeron (mirtazapine ) at dose of 15-45 mg / day , which is also a unique and different class drug.
Anyways it seems like you have plenty of options and so you shall not worry. I have laid down in front of you some potential replacements for prozac which i believe has lost it's steam after years of good use and so it shall be replaced.
I disagree with the previous expert's comments about alcohol withdrawal being the reason behind your depression , the reason being alcohol withdrawal symptoms do not usually last this long ( 40 days since you are abstinent from alcohol use by your own admission) , so it is most likely increased tolerance against prozac which has rendered it ineffective and thus requiring drug revision.
Kindly discuss the drug options with your psychiatrist.
I hope this helps..
Wish you all the best.
Please kindly leave a Positive rating if you are satisfied with the answer as only then will i be credited for my service.
If there is any further assistance needed please feel free to ask using the reply button.